MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH DADE INNOVIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH DADE INNOVIN
Model Number DADE INNOVIN
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on patient samples on a sysmex ca-620 system using dade innovin reagent.The customer also reported that there were no error flags generated by the system and quality controls (qcs) were within the acceptable range.Siemens discussed how to properly handle samples with the customer.A siemens customer service engineer (cse) was dispatched to the customer's site and performed a scheduled preventative maintenance.The customer ran a precision test using quality controls (qcs), resulting acceptably.Customer also ran four samples for troubleshooting purposes with no issues noted.No instrument malfunction was identified.Siemens further investigated the issue and determined that the cause of the discordant results was potentially related to sample handling practices, poor sample integrity or pre-analytical variables.No further evaluation of this device is required.The systems and reagents are performing according to specifications.Mdr 9610806-2018-00102 was filed for the same issue.
 
Event or Problem Description
Discordant, falsely elevated prothrombin time (pt) and pt international normalized ratio (inr) results were obtained on two patient samples on a sysmex ca-620 system, using the dade innovin reagent.The discordant results were not reported to the physician(s).Sample id (b)(6) was respun and then both samples were repeated on the same system, using the same reagent, multiple times.The repeat result of 29.5 pt and 2.98 pt inr for sample id (b)(6) and the result of 41.7 pt and 4.25 pt inr for sample id (b)(6) were reported, as the correct results to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant pt and pt inr patient results.
 
Additional Manufacturer Narrative
Additional information (12-october-2018): the customer clarified that the patient of sample id (b)(6) was on anticoagulation medication (coumadin).Corrected information (12-oct-2018): upon further investigation, siemens determined that the initial results for sample id (b)(6) was 50.2 seconds and 5.07 inr, and not 90.2 seconds and 9.20 inr.

Brand Name
DADE INNOVIN
Common Device Name
DADE INNOVIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCT GMBH
emil-von-behring-str 76
marburg, D-350 41
GM  D-35041
MDR Report Key7942937
Report Number9610806-2018-00103
Device Sequence Number857326
Product Code GJS
UDI-Device Identifier00630414023489
UDI-Public00630414023489
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974343
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2020
Device Model NumberDADE INNOVIN
Device Catalogue Number10873567
Device Lot Number549715A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1